I just started taking 2.5 mg Lisinopril for almost four weeks. My afternoon systolic BP averages 132. I am about to turn 60. Is this a normal value for someone my age? I hate to think I need to take 5mg, if I don't need to
Welcome to the Senior Health Forum. Please forgive my tardy response. I hope someone has answered your question by now.
If you PCP has prescribed 2.5 mg of Lisinopril please continue to take it. Your systolic B/P will probably be acceptable to him/her. Is your diastolic also within limits of normal (WLN)?
Of course this decision will be completely between you and your physician. It matters what your B/P is through out the day. It should be WLN through the vast majority of the time. High blood pressure is dangerous. Controlling your B/P is very important. When you weight the pros and cons the medication usually always wins out over uncontrolled B/P.
Please keep in touch and let us know what your physician has to say. Best of luck to you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.